Advertisement

Reactions Weekly

, Volume 1786, Issue 1, pp 113–113 | Cite as

Methadone/oxycodone

Various toxicities: 3 case reports
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective chart review of 8 patients conducted from January 2016 to December 2017 at National Cancer Institute, Malaysia, 3 patients (2 women and 1 man) aged 32−60 years were described, who developed respiratory depression, transient somnolence or nausea and vomiting during treatment with oxycodone or following an off-label treatment with methadone for refractory cancer related pain [not all durations of treatment to reactions onsets stated].

Patient F: The 57-year-old woman developed respiratory depression during treatment with oxycodone and following an off-label treatment with methadone. The woman, who had metastatic breast cancer and brachial plexoplathy, had mixed nociceptive-neuropathic type pain in the chest and axilla rotating to arm. She had received oxycodone...

Reference

  1. Khoo S-Y, et al. Opioid Rotation to Methadone for Refractory Cancer Pain: A Case Series. Journal of Pain and Palliative Care Pharmacotherapy 33: 125-130, No. 3, 2 Oct 2019. Available from: URL: http://doi.org/10.1080/15360288.2019.1666956 CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2020

Personalised recommendations